Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 28, 2019, 2:50 PM CST for 6 counties in Texas. It took effect at Jan 29, 2019, 2:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2019, 2:50 PM CST (20:50 UTC)
- In effect from
- Jan 29, 2019, 2:00 AM CST
- Expired
- Jan 29, 2019, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606 WWUS74 KCRP 282050 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 250 PM CST Mon Jan 28 2019 ...STRONG NORTH WINDS TONIGHT THROUGH TUESDAY MORNING BEHIND ARCTIC COLD FRONT... .A strong Arctic cold front will push through South Texas late this evening and move offshore shortly around midnight tonight. Strong winds will develop in wake of the front, especially across the coastal counties. Winds will gradually diminish through mid morning Tuesday. TXZ245-342>347-442-443-447-290600- /O.NEW.KCRP.WI.Y.0004.190129T0800Z-190129T1500Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 250 PM CST Mon Jan 28 2019 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 2 AM to 9 AM CST Tuesday. * TIMING...Late tonight through Tuesday morning. * WINDS...North wind 25 to 35 mph with gusts between 40 to 50 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CB
3 follow-up statements
442 WWUS74 KCRP 290452 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1052 PM CST Mon Jan 28 2019 ...STRONG NORTH WIND TONIGHT THROUGH TUESDAY MORNING IN RESPONSE TO AN ARCTIC COLD FRONT... .The Arctic cold front will move offshore around midnight Tuesday morning. Strong wind will continue to develop over South Texas, especially across the coastal counties. Winds will gradually diminish from west to east over South Texas after sunrise Tuesday morning. TXZ245-342>347-442-443-447-291300- /O.CON.KCRP.WI.Y.0004.190129T0800Z-190129T1500Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1052 PM CST Mon Jan 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... * TIMING...Late tonight through Tuesday morning. * WINDS...North wind 25 to 35 mph with gusts between 40 to 50 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 87
796 WWUS74 KCRP 290953 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 353 AM CST Tue Jan 29 2019 ...STRONG NORTH WIND WILL CONTINUE EARLY THIS MORNING ACROSS THE IMMEDIATE COASTAL AREAS... .Strong north winds will continue across the coastal areas of the Middle Texas coast early this morning as high pressure builds into the area. Winds will gradually diminish to below advisory levels by mid morning. TXZ245-342>347-442-443-447-291500- /O.CON.KCRP.WI.Y.0004.000000T0000Z-190129T1500Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 353 AM CST Tue Jan 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...Early this morning. * WINDS...North wind 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TMT
648 WWUS74 KCRP 291454 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 854 AM CST Tue Jan 29 2019 TXZ245-342>347-442-443-447-291600- /O.EXP.KCRP.WI.Y.0004.000000T0000Z-190129T1500Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 854 AM CST Tue Jan 29 2019 ...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Winds have dropped below wind advisory criteria. Moderately gusty winds will continue through the morning in the coastal bend. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 12:23 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 28, 12:23 PM CST, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1223 PM CST Mon Jan 28 2019
.DISCUSSION...
Updated for the 18Z Aviation Discussion.
&&
.AVIATION...
VFR through the afternoon with CIGs expected to build in to MVFR
levels around and after 00Z ahead of the front (with the
exception of maintained VFR at LRD). Showers will be possible with
the front. The greatest chances for rain are expected at VCT with
the line of showers extending as far west as CRP-ALI. Showers
will quickly push offshore as drier and colder air filters in
behind the front with skies returning to VFR through Tuesday
morning. Gusty northerly winds are expected with the front with
gusts to 34 KTs possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 74 42 52 36 59 / 10 30 0 0 10
Victoria 73 38 50 34 58 / 10 50 0 0 10
Laredo 76 42 53 36 59 / 0 10 0 0 10
Alice 77 40 52 34 60 / 10 20 0 0 10
Rockport 73 40 50 38 58 / 10 40 0 0 10
Cotulla 75 38 52 34 58 / 0 10 0 0 10
Kingsville 75 42 53 35 61 / 10 20 0 0 10
Navy Corpus 71 42 51 41 58 / 10 30 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from midnight tonight to noon CST Tuesday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from midnight tonight to noon CST Tuesday
For the following zones: Bays and Waterways from Baffin Bay
to Port Aransas...Bays and Waterways from Port Aransas to
Port O'Connor.
&&
CB/85...AVIATIONHazardous weather outlook, Jan 28, 4:32 AM CST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 432 AM CST Mon Jan 28 2019 TXZ229>234-239>247-342>347-442-443-447-291100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 432 AM CST Mon Jan 28 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Patchy dense fog will be possible over the Victoria Crossroads early this morning. Gusty north winds behind a cold front could provide Wind Advisory conditions for the immediate coastal areas after midnight tonight. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Wind advisory conditions will be possible across the immediate coastal areas Tuesday morning. Isolated thunderstorms will be possible Friday and Saturday. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-291100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 432 AM CST Mon Jan 28 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Very strong to gale force northerly winds are expected behind a strong cold front tonight. A Gale Warning is in effect for the Gulf waters at midnight tonight. A Small Craft Advisory is in effect for the bays at midnight tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gale Warning is in effect through Tuesday morning for the Gulf waters. Small Craft Advisory is in effect Tuesday morning for the bays. No other hazardous weather is expected at this time. TMT/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:36 AM CST | Gale Warning | CRP | 32 hr | |
| Jan 28, 3:36 AM CST | Small Craft Advisory | CRP | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.